Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cubsin2100

Light treatment and Retin-A

I am going in for a light treatment conultation/ treament later this month, but was also going to start up retin-a again asap, as in today even. Is there something that these two cannot be used in conjuction? I know retin-a changes your skins thickness, so I was wondering if then you couldn't do light treatment (I dont know hwich I will be doing). I am also on duac as well... as doxy.

Share this post


Link to post
Share on other sites
Guest ~Wolfy~

I am going in for a light treatment conultation/ treament later this month, but was also going to start up retin-a again asap, as in today even. Is there something that these two cannot be used in conjuction? I know retin-a changes your skins thickness, so I was wondering if then you couldn't do light treatment (I dont know hwich I will be doing). I am also on duac as well... as doxy.

All I know for sure is that you shouldn't use light treatment with Accutane. I'm not sure about Retin-A. I have used it, with home use treatments, and there was no huge problems, but it seems to work better without the Retin-A.

And one time I was on topical vitamin A and blue/red light treatment and I had the worst initial breakout from the vitamin A I've ever had with any treatment ever.

So I'm leaning toward vitamin A derivatives and blue/red light being a bad thing.

The Duac should be perfectly fine though; although you'd want to wash it off before treating.

Share this post


Link to post
Share on other sites

Retin-a should be fine with light treatments. im in the middle of a 4 series of levulan, and i use tazorac at night. i just dont use it for the first couple days after treatment when my face is red and swollen. actualy i really really like the taz and light together. tazorace clears my scars and levulan to stop breakouts, which have dramaticaly subsided. im in awe!

Share this post


Link to post
Share on other sites

HI

Here is a littli info I found on Retin-a

From http://allaboutplasticsurgery.com/retin-a.html

Benefits: Retin-A can erase or seriously improve fine to medium-depth wrinkles and diminish discolorations by increasing the metabolism of the skin, in turn, causing the dead, outer layer to shed which allows the skin to return to normal structure and thickness.

Risks: Retin-A can sensitize your skin to the sun because it stimulates the skin to shed, you will lose some of that dead outer layer which protects you from ultraviolet radiation.

Retin-A before laser resurfacing or a chemical peel:

Retin-A has been shown to improve and speed up healing following various resurfacing techniques (chemical peels, laser). Thus, healing quicker means less likely to scar and less likely to develop pigmentation abnormalities. Therefore, if you are having laser resurfacing or a chemical peel, then your surgeon will probably prescribe Retin-A for at least three weeks prior to your treatment (and you would stop using it 3-4 days prior to the actual procedure date).

Good Luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×